Alert archive / Florida / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Melbourne, FL

March 30, 20224 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 30, 2022, 9:15 AM EDT for 4 counties in Florida. It took effect at Mar 30, 2022, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 9:15 AM EDT (13:15 UTC)
In effect from
Mar 30, 2022, 12:00 PM EDT
Expired
Mar 30, 2022, 5:42 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 1.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

041 
WWUS82 KMLB 301315
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
915 AM EDT Wed Mar 30 2022

...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON...

FLZ045-046-053-058-310000-
/O.NEW.KMLB.FW.W.0001.220330T1600Z-220331T0000Z/
Orange-Seminole-Osceola-Okeechobee-
915 AM EDT Wed Mar 30 2022

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR 
LOW RELATIVE HUMIDITY, BREEZY AND GUSTY SOUTHEAST WINDS, HIGH
DISPERSION, AND DRY GROUND CONDITIONS ACROSS INTERIOR EAST CENTRAL
FLORIDA...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect until 8 PM EDT this evening. 

* AFFECTED AREA... Orange... Seminole... Osceola... Okeechobee.

* WIND...Southeast winds 15 to 20 mph with frequent higher gusts.

* HUMIDITY...30 to 35 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TES
1 follow-up statement
112 
WWUS82 KMLB 302142
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
542 PM EDT Wed Mar 30 2022


FLZ045-046-053-058-302245-
/O.CAN.KMLB.FW.W.0001.000000T0000Z-220331T0000Z/
Orange-Seminole-Osceola-Okeechobee-
542 PM EDT Wed Mar 30 2022

...THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELED...

The National Weather Service in Melbourne has cancelled the
Red Flag Warning for Orange, Seminole, Osceola and Okeechobee 
Counties.

While the fire weather danger remains elevated due to strong and
gusty southeast winds, minimum RH values remained above 35 percent
through late this afternoon, and have now risen to at or above 40
percent. This rising trend will continue overnight.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 5:07 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 30, 5:07 AM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
507 AM EDT Wed Mar 30 2022

.DISCUSSION...

...Increasing SE Winds Will Produce Deteriorating Boating
Conditions and Fire Weather Sensitive Days...

...Rain and Storm Chances Will Increase Late Thursday Through the
Weekend...

Today/Tonight...Some patchy fog and stratus this morning but
increasing SE winds just above the sfc will limit fog extent.
Pressure gradient will tighten around departing high pressure over
the western Atlc and approaching frontal boundary from the NW.
Breezy SE winds with speeds 15-20 mph with gusts up to 30 mph.
This is just below our Wind Advisory criteria but wind fields
strengthen tonight with boundary layer flow of 30 knots over the
Atlc. This should keep windy conditions along the immediate
coast/barrier islands tonight and a Wind Advisory may be needed
there. Low and mid levels will remain dry so no rain will occur
though moisture aloft will support cirrus streaming overhead. Max
temps will be quite warm reaching the upper 80s interior but
should stay below any records; lower 80s beachside. Min temps
will be milder tonight, holding in the mid to upper 60s, even
lower 70s beachside.

Thursday...High pressure will continue to drift further away from
the local area and into the Atlantic, as a trough digs through
the upper Midwest and the Ohio Valley. At the surface, a cold
front pushing through Georgia/the Florida panhandle will approach
the local area. The pressure gradient will remain tight between
these two features, leading to another day of breezy to windy
conditions. Southerly winds in the morning will veer progressively
southwesterly through the day as the front approaches, with wind
speeds of 15-20mph areawide. A Wind Advisory may need to be
considered, mainly for the Space and Treasure Coasts.

Models are in good agreement that the front will not make it to
northern portions of the forecast area until near/after sunset.
Thus, have tapered back PoPs during the daytime hours. However,
have maintained a slight chance mention from Kissimmee/Orlando
northward and a 30-40% chance north of I-4, should the front
progress faster than currently forecast or there be any
development ahead of the line. Overnight, models begin to diverge
a bit on how far south the front will make it and how organized it
will be, with the GFS producing a solution further north than the
ECMWF or NAM. Nonetheless, shower chances will increase
overnight, becoming 50-70% from Melbourne northward and 20-40% to
the south. Embedded thunderstorms are also expected through the
overnight hours. A strong storm or two is possible north of I-4
where the Storm Prediction Center has highlighted a "Marginal
Risk" of severe weather. The main hazard would be strong wind
gusts.

Thursday will be the hottest day of the week, with temperatures
soaring into the low 90s interior and upper 80s coast. Leesburg
continues to look to be the most likely to see a daily record
high. But, both Sanford and Daytona are currently forecast within
one degree of their current record highs. Overnight lows remaining
in the upper 60s to low 70s.

Friday-Early Next Week...An unsettled weather pattern looks to
linger into early next week, as the aforementioned front stalls in
the vicinity of central Florida. With nothing to clear it out,
higher moisture is expected to persist across the region through
the period, with PWATs from 1.5-1.9". Generally zonal flow
developing aloft and a series of troughs/upper-level shortwaves
traversing the eastern US will provide enough forcing to maintain
PoPs 50-70% through the weekend. However, the wettest day looks to
be Friday, as the front stalls. Higher rain chances will be
possible into early next week. But, confidence is low, as models
diverge on the existence/placement of shortwaves this far out in
time. For now, have kept at least a slight chance mention area-
wide.

Higher cloud cover and precipitation will lead to slightly cooler
temperatures through Monday. Highs each day in the low to mid 80s
from Melbourne northward, with mid to upper 80s along and inland
from the Treasure Coast. Lows in the 60s.

&&

.AVIATION...
Patchy IFR fog will lift shortly after sunrise as SE winds just
above the sfc mix down. SE winds will pick up 15-17 knots with
gusts up to 25 kts this aftn. Winds will decrease with sunset near
10 knots inland terminals but hold near 15 knots coastal
terminals.

&&

.MARINE...
Today/tonight...High pressure will push seaward from the mid Atlc
coast. Tightening SE pressure gradient around the high and
approaching frontal boundary will produce deteriorating boating
conditions. SE winds starting out 10-15 knots early this morning
will increase near 20 knots this afternoon and 20-25 knots
tonight. A Small Craft Adv will go into effect early this
afternoon across all the waters. Frequent gusts to Gale force are
possible tonight over the offshore waters so a Gale Watch is in
effect there. Seas 2-3 FT this morning will become very choppy 4-5
FT this afternoon and 5-6 FT tonight.

Thursday...Hazardous boating conditions continue, as the pressure
gradient remains tight across the local Atlantic waters. Southerly
winds 20-25kts, with higher gusts, will persist through the
afternoon hours, before veering southwesterly and easing through
the overnight. A Gale Watch remains in effect. Increasing chances
of showers and storms during the evening hours and overnight as
the front enters the area. Seas 5-6ft, with up to 7ft well
offshore in the Gulf Stream north of Sebastian Inlet.

Friday-The Weekend...Improving boating conditions this weekend as
winds and seas subside. However, higher shower and storm chances
will persist. Offshore winds 10-15kts Friday becoming onshore at
10kts or less Saturday. Then, northerly at around 10kts on Sunday.
Seas 3-4ft Friday afternoon diminishing to 1-3ft.

&&

.FIRE WEATHER...
Today...Breezy/gusty SE winds will increase 15 to 20 mph with
higher gusts by aftn which will bring slightly higher dewpoints
and RH values esp to the coast where min RH values will hold near
50 percent. RH values over the interior will fall near 35 percent
across Lake county/western Orange and down the Kissimmee River
basin which will produce near Red Flag conditions. All of EC FL
will have sensitive fire weather conditions as the winds will be
capable of rapid spread of any new or ongoing fires, even along
the coast where RH values will be higher.

Thursday...Minimum RHs continue to recover slowly, but will still
drop into the upper 30s to lower 40s on Thursday afternoon across
the interior. In addition, breezy to windy conditions are expected
to persist, with southerly winds in the morning veering
southwesterly in the afternoon at 15-20 mph, with higher gusts.
This will bring portions of the interior counties to near Red Flag
criteria again, as ERCs remain high and precipitation looks to hold
off until late evening/after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  68  89  68 /   0   0  30  70
MCO  89  69  92  71 /   0   0  20  60
MLB  82  69  88  71 /   0   0  10  50
VRB  83  69  89  70 /   0   0  10  40
LEE  88  68  89  69 /   0   0  30  70
SFB  87  68  91  70 /   0   0  20  70
ORL  89  70  92  72 /   0   0  20  70
FPR  83  69  88  71 /   0   0  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
     Thursday for Flagler Beach to Volusia-Brevard County Line 0-
     20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Gale Watch from this evening through Thursday evening for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for Flagler Beach to Volusia-Brevard County Line 20-
     60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Kelly
LONG TERM....Leahy
Hazardous weather outlook, Mar 30, 8:07 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
807 AM EDT Wed Mar 30 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-301500-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
807 AM EDT Wed Mar 30 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Areas of dense fog in northern Seminole, northern Lake, and
Interior Volusia Counties will cause visibility reductions to one
quarter mile or less. Elsewhere, patchy dense fog will reduce
visibilities to one half mile or less in some areas. Use caution
when driving during the morning commute. Remember, if you
encounter fog, slow down, use only your low beam headlights, and
maintain a safe following distance.

.HIGH WIND IMPACT...
Southeast winds will increase 15 to 20 mph with gusts to 30 mph
this afternoon. These conditions will make boating hazardous on
the intracoastal waters and inland lakes.

.RIP CURRENT IMPACT...
Gusty southeast winds will produce choppy surf and a strong
northward flowing longshore current. There will also be a Moderate
risk of rip currents. If you choose to enter the ocean, do so
only within sight of a lifeguard, and never swim alone.

.WIND AND SEA IMPACT...
Southeast winds will increase near 20 knots this afternoon then 20
to 25 knots tonight with frequent gusts to Gale force possible
over the offshore waters. Small craft should exercise Caution this
morning then a Small Craft Advisory will go into effect this
afternoon.

.FIRE WEATHER IMPACT...
Breezy and gusty southeast winds will produce a high fire weather
danger across all of east central Florida. Although humidities
will be somewhat higher near the coast, the gusty winds will
promote rapid spread of any new or existing fires. Any outdoor
burning is discouraged as the recent dry conditions combined with
the winds could generate fire control problems.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Strong and gusty South winds on Thursday will again produce a high
fire weather danger. Even though humidities will be slightly
higher, the frequently gusty winds could produce control problems
for any prescribed burns and cause rapid spread of any new or
ongoing wildfires.

Hazardous boating conditions will continue Thursday with gusts to
Gale force possible offshore. A cold front will bring increased
rain and lightning storm chances late Thursday into Friday. A few
storms could be strong containing gusty winds and heavy rainfall.
The front is forecast to become nearly stationary across the
Florida peninsula this weekend which will produce scattered to
numerous showers and embedded storms each day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Haley

In the hours before

Special weather statement, Mar 30, 6:33 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 AM EDT Wed Mar 30 2022

FLZ041-046-141-301300-
Inland Volusia-Seminole-Coastal Volusia-
633 AM EDT Wed Mar 30 2022

...Patchy Dense Fog Across Portions Seminole and Volusia Counties
Early This Morning...

As of 630 AM, satellite imagery and traffic cameras show locally
dense fog over portions of Seminole and Volusia Counties.
Visibilities may be reduced to less then one mile in some
locations and could drop to a few hundred yards or less prior to
sunrise.

Motorists, especially those on major roadways such as I-4, I-95
and State Road 44, should prepare to encounter rapidly reductions
in visibility from the fog. When driving in fog, reduce your
speed, use only your low beam headlights, and leave extra distance
between your vehicle and the one in front of you.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:11 PM EDTGale WatchMLB16 hr
Mar 29, 10:11 PM EDTSmall Craft AdvisoryMLB60 hr
Mar 30, 5:15 AM EDTBeach Hazards StatementMLBVolusia47 hr
Mar 30, 7:59 AM EDTDense Fog AdvisoryMLBLake, Seminole, Volusia87 min
Mar 30, 1:26 PM EDTWind AdvisoryMLB9 hr
Mar 30, 2:18 PM EDTGale WarningMLB28 hr

Nearby

Red Flag Warnings in Florida, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.